GEOGRAPHICAL RESEARCH ›› 1998, Vol. 17 ›› Issue (1): 23-30.doi: 10.11821/yj1998010005

Previous Articles     Next Articles

ON THE STOCHASTIC NATURE OF EXOGENIC PROCESSES AND THE STABILITY OF FRACTIONAL BROWNIAN LANDSCAPE

Ai Nanshan, Zhu Zhijun, Li Houqian   

  1. Department of Physics, Sichuan University, Chengdu 610064
  • Received:1997-04-18 Revised:1997-12-30 Online:1998-03-15 Published:1998-03-15

Abstract: According to Scheidegger's "Instability Principle", the development of landforms, controlled by exogenic processes which are essentially random, is unstable.But the instabilities cannot grow indefinetely, there is a certain size limitation present.To discover the behaviour of the exogenic processes, a fractional Brownian model of exogenic morphological evolution is proposed.There are two kinds of landform evalution.

Key words: exogenic process, fractional Brownian motion, fractal dimension

PACS: 

  • P931